Levodopa-carbidopa-entacapone is a single combination drug consisting of levodopa (aromatic amino acid), carbidopa (dopa-decarboxylase inhibitor), and entacapone (catechol-O-methyltransferase inhibitor). The Food and Drug Administration approved levodopa-carbidopa-entacapone in 2003, as treatment for idiopathic Parkinson’s disease in patients experiencing signs and symptoms of wearing-off. Although various adverse drug reactions of levodopa-carbidopa-entacapone have been recorded, there has been no reported case of levodopa-carbidopa-entacapone overdose. We report the first case of signs and symptoms of an overdose of levodopa-carbidopa-entacapone (levodopa: 3000 mg; carbidopa: 750 mg; entacapone: 6000 mg) in a suicide attempt, presenting as altered mentality, xanthoderma, and yellowish sclera without hyperbilirubinemia.
Key words: levodopa-carbidopa-entacapone, Parkinson’s disease, drug overdose, xanthoderma, yellowish sclera, toxicology